We study a configuration model on bipartite planar maps in which, given even integers, one samples a planar map with faces uniformly at random with these face degrees. We prove that when suitably rescaled, such maps always admit nontrivial subsequential limits as in the Gromov–Hausdorff–Prokhorov topology. Further, we show that they converge in distribution towards the celebrated Brownian sphere, and more generally a Brownian disk for maps with a boundary, if and only if there is no inner face with a macroscopic degree, or, if the perimeter is too big, the maps degenerate and converge to the Brownian tree. By first sampling the degrees at random with an appropriate distribution, this model recovers that of size-conditioned Boltzmann maps associated with critical weights in the domain of attraction of a stable law with index . The Brownian tree and disks then appear respectively in the case and , whereas in the case our results partially recover previous known ones. Our proofs rely on known bijections with labelled plane trees, which are similarly sampled uniformly at random given outdegrees. Along the way, we obtain some results on the geometry of such trees, such as a convergence to the Brownian tree but only in the weaker sense of subtrees spanned by random vertices, which are of independent interest.
[Ald85] Exchangeability and related topics, École d’été de probabilités de Saint-Flour, XIII—1983 (Lecture Notes in Mathematics), Volume 1117, Springer, 1985, pp. 1-198 | Article | MR: 883646 | Zbl: 0562.60042
[AMP04] The exploration process of inhomogeneous continuum random trees, and an extension of Jeulin’s local time identity, Probab. Theory Relat. Fields, Volume 129 (2004) no. 2, pp. 182-218 | Article | MR: 2063375 | Zbl: 1056.60011
[Bet15] Scaling limit of random planar quadrangulations with a boundary, Ann. Inst. Henri Poincaré, Probab. Stat., Volume 51 (2015) no. 2, pp. 432-477 | Article | Numdam | MR: 3335010 | Zbl: 1319.60097
[Kor15] Limit theorems for conditioned non-generic Galton–Watson trees, Ann. Inst. Henri Poincaré, Probab. Stat., Volume 51 (2015) no. 2, pp. 489-511 | Article | Numdam | MR: 3335012 | Zbl: 1315.60091